I had a visit to my psychiatrist last week. We decided to taper down a bit on my 30mg of Abilify…first to 25mg and then try out 20mg but not lower than that since I’ve relapsed on 15mg in February. If all goes well she suggest we try out Xeplion injections. I was just wondering if anyone is on Xeplion and how do you experience it and will you recommend it as a good quality anti psychotic?
Good luck with things - please let us know how it goes.
Just a note for other readers - Xeplion is called Paliperidone or Invega in the USA.
I was on 100mg/75mg and 50mg injections for a few years but now am completely off it because of sexual dysfunction I had when taking it and I just couldn’t take it anymore so I am currently switching to Abilify…
I didn’t have much side effects except sexual dysfunction and maybe I ate a little more and was tired a little on it.
I didn’t have any delusions or voices while taking it.
Thanks for the response @revv . I will address the side effect of sexual dysfunction with my psychiatrist as I currently cannot complain much on that issue whilst I’m still on Abilify.
Isn’t it this generation or a cleaner version of Risperdal? Would be nice if they could stick to one name
This is the new version of risperdal - slightly tweaked so that they can patent it again, and implemented in an injectable design. They probably price it at 10X what risperdal sells for now (if not 100X) so they want to make it seem as different as possible - but generally its viewed as one of the second generation antipsychotics (SGA).
I’m on Invega Sustania injection. I find that the side effects aren’t too bad.
@SzAdmin, I have checked the price on this stuff and you are right, 100mg(1ml) sells for R 3790.00 here in South Africa. That is about 380.00 USD. Quite a hefty price tag. I didn’t know that it is just an altered version of Risperdal, I once was on Risperdal oral but I couldn’t deal with the side effects. I am really going to give it some good thinking before I decide to make a change. For now I’ll carry on with the Abilify.
I was/am on Invega Sustenna/Xeplion for over two years. I had no real side effects. I just started experiencing some breakthrough symptoms though, so we’re switching to a new medication.
revv i realize this thread is old but how long did it take for your sexual dysfunction to go away.
I was on 100mg injection for 2 years and am changing medications.
Do hope my sex drive will return as I am still young.
I was experiencing sexual dysfunction on Invega and also on abilify right now, I am switching to seroquel because of it so hopefully it works…
I’m changing from abilify to xeplion.
Hope it works.
Abilify didn’t do anything for me just make matters worse. I hope the sexual side affects ain’t to bad.
How’s the xeplion working for u so far
I’m on Xeplion just for 5 days, i got less focused, a little dizzy, a bit blured vision. The sexual dysfunction: erection is strong, but i don’t get absolutly any pleasure from orgasm and sperm gets just watery. I’ve read the study that sd may get less with time, so i hope in a month it’ll get better, because on of my friends who is on X said his sex drive was okay. Will see
I’m on invega 75 mg. 2 days after the injection I don’t feel well. After that, the only side effect I feel is lack of energy. I get really tired sometimes and don’t feel like doing anything. Overall, I still like the drug. It makes me feel like myself.
Its awful im feeling dizzy my eyes are blurred and they do not offer me abilufy but abilify is a lot better depend on me. I took already 3 injections in 40 days. Im feeling unstable because its like a drug for me but i dont take drugs …
I stopped taking it after I’ve read/experienced (some of) these side effects below…
These are the side effects for Xeplion/Paliperidone:
very stiff (rigid) muscles, high fever, sweating, confusion, fast or uneven heartbeats, feeling like you might pass out;
restless muscle movements in your eyes, tongue, jaw, or neck;
tremor (uncontrolled shaking);
sudden numbness or weakness, especially on one side of the body;
sudden and severe headache, or problems with vision, speech, or balance;
fever, chills, body aches, flu symptoms; or
white patches or sores inside your mouth or on your lips.
breast swelling or discharge;
changes in menstrual periods;
mild restlessness, drowsiness, or tremor;
dizziness or headache;
nausea, dry mouth, upset stomach; or
decreased sex drive, impotence, or difficulty having an orgasm.
"Paliperidone may cause heart failure, sudden death, or pneumonia."
Side effect are common for many meds. Important is find a meds that work good for you! And the side effect becomes more less noticeable. In my case Invega is a crap I’m very debilitated on it! Sure for someone else work greatly
I was forced to take it for two years and quit. Now I’m forced to take it again. If I don’t take it they will put me into the mental hospital and force me with with violence as they have done before. I don’t like the effects of the drug and would like to quit, but the authorities give me no choice.
looks like i am the only one on the max dose for invega sustenna 234mg once a month sometimes 3 weeks.
when i first started taking the injections about 5 years ago it was like a literal night and day difference… meaning that i didnt sleep all day and not up all night long. usually when the shot starts to wear off during the last week before the next month i get really irritated and uncomfortable and a couple years ago when i had a oral pill to take for the end of the month it was haldol one of the older meds which gave me ocular gyric crisis, that is when my eyes roll into the back of my head and i couldnt move my eyes… that is not from invega but from the haldol to be clear…
the injection has done a lot of good for me and i have been lucky enough to be able to continue to receive them as if i had to pay out of pocket for one 234mg shot it would be something like 2300 to 2500$ for one shot so make sure your insurance covers it
I started with Invega 234mg monthly injection every 4 weeks which is the max dose and have successfully gotten it lowered to 156mg which is what I am on now. So far I’m not hallucinating, don’t talk to myself, not delusional, firmly grounded in reality, voices are like whispers, maintain my hygiene, have been able to hold down a job and have been stable for almost a year now.
I still have racing thoughts here and there, random intrusive thoughts but they eventually go away. A couple of months ago I told my psychiatrist about prolactin levels and after she sent me to get blood work done they came back a little high so she decided to lower the dose. I had serious sexual dysfunction in the beginning where I basically became impotent but after lowering the dose I have semen even though it’s watery there is still something there. I eventually want to go even lower on the dosage with time.
I did gain a little weight but have managed to lose most of it with dieting and exercise and have slimmed down. All the positive symptoms of the illness are being managed very well with this medication and I’m doing a lot better than before.
I still have cognitive and memory issues don’t know if it’s the medication. Hopefully this helps!!